Journal Article

On robust stability of linear neutral systems with time-varying delays

Emilia Fridman

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 25, issue 4, pages 393-407
Published in print December 2008 | ISSN: 0265-0754
Published online September 2008 | e-ISSN: 1471-6887 | DOI:
On robust stability of linear neutral systems with time-varying delays

Show Summary Details


The application of the direct Lyapunov method to the stability analysis of neutral systems with time-varying delays usually encounters a restrictive assumption on the function in the right side of the differential equation. This function is supposed to satisfy the Lipschitz condition with respect to the delayed state derivative with a constant less than 1. In the present paper, we extend the input–output approach to consider the stability of neutral type systems with uncertain time-varying delays and norm-bounded uncertainties. The assumption on the Lipschitzian constant can then be avoided. Sufficient stability criteria are derived in the frequency domain and the time domain, where the descriptor discretized Lyapunov–Krasovskii functional is applied. As a by-product, new necessary conditions for neutral-delay-independent/retarded-delay-dependent stability criteria are obtained. The method can be easily extended to L2-gain analysis and can be applied to design problems.

Keywords: neutral system; time-varying delay; input–output approach; Lyapunov–Krasovskii method

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.